MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD - MAGNETIC ACTUATION
Model Number MC2-4570R
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has been returned for investigation, once investigation has been concluded a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a revision procedure was performed on (b)(6) 2020 as the endcap came loose on the magec-x.No patient injury was reported.
 
Event or Problem Description
See updated information in h2, h3, h6 and h10.
 
Additional Manufacturer Narrative
The rod was received for visual and functional testing.Visual inspection revealed that the rod was partially distracted.X-ray imaging confirmed the reported issue.The end cap had disengaged.Functional testing was unable to be performed due to the condition of the nail.A device history review (dhr) was performed on lot number 8122610aaa and there were no deviations in the manufacturing process and the finished product met all acceptance criteria prior to shipment.Fsca investigation was performed and variation in the torque applied to the threaded cap during the assembly process was identified as the root cause of the failure.Per the manufacturing instructions, the threaded cap must be tightened to 40 in-lbs.Although all operators followed the assembly procedure, and the torque wrench indicated 40 in-lbs was applied, the manner of using the torque wrench resulted in variances in applied torque.The manner in which the operator handles the torque wrench may impact the actual torque applied to the end cap, thereby creating a false positive that the specified torque has been applied.If the specified torque is not applied, the effectiveness of the cap tightening process may be compromised.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10659675
Report Number3006179046-2020-00408
Device Sequence Number19723871
Product Code PGN
UDI-Device Identifier00812258022617
UDI-Public812258022617
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall,Notification
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-4570R
Device Lot Number8122610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1898-2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;